i was on Ms Contin and Avinza for a while. I hated the way it made me feel. In a thick, heavy foggy daze and it also messed wtih my breathing. I couldnt dare take a dose anywhere near bedtime, i was scared Id stop breathing in my sleep. The avinza really scared me because its a 24 hour release so its always in your system. And its not really any different to detox from than the more frequently used opiates IMO. Its just not RX'd as much as the other ones.
I had a pain management doctor who told me that he often prescribes morphine er to people who are prone to addiction because it is extended release and doesnt give the high that other narcotics give. Of course, I read about people all the time who ingest those er pills a different way in order to preserve the high so I think anything is possible. Honestly I dont think it is prescribed very much and its probably best because somehow I am just sure that it comes with its own set of problems.
I was put on ms contin about 18 months ago by the pain management clinic in Loma Linda CA for chronic pain associated with degenerative disc desease c3-c7, forminal stenosis, radiopathy, etc.... worked well to manage my pain at 30 mg twice a day. I quite my job in July 08 due to my chronic pain. Went to my internist asked to get of the ms and he told me to just delete to pm dose. Big mistake, thru me in to withdrawal, insomnia, body jerks, sweats, chills. Oh what fun. So after the second day of following his instruction. I stopped cold turkey. Today I am 8 days clean from the ms contin. Doc gave me temazepam 30 mg for pm to help with sleep, no help not even taking two of them.
So at day 8, I am sleep deprived and still have some moderate bone chill pain in my hips and knees but to other issues and absolutley no craving for the ms contin.
So my answer to your question is ms contin is a opiate med that should be tapered off of by someone who knows what the hell they are doing because depending on how much , how long and your system the withdrawals can be very tough. I will never do this again , so help me GOD!
Why any doctor or pain management clinics would switch to oxycontin is beyond me. MS Contin is bad enough, Oxycontin is far worse. I was addicted to oxy within a day and spent most of my time sleeping about nineteen hours a day. I was too lethargic to get out of bed other than going to the bathroom or grabbing a bite of food which had no taste and which I ate very little of. Had no interest in TV, visitors, newspaper etc. I was like a zombie. I got so fed up with what it was doing to me I walked away from it cold turkey and eventually got my life back to normal.
I admit I am clueless Ms. Contin is NOT oxy??? I thought that was another name for oxy.... still learning, I guess. And god knows oxy is an epidemic in drug addiction..... however I too miss the point of how this post was intended...
MS Contin is Morphine Sulphate. The "ER" is Extended Release while the "IR" is Immediate Release. The word "contin" is simply short for "continuous" which may be the reason you got confused since it is also used with Oxycodone which comes in the form of Oxycontin hence the "contin" also meaning "continuous" for the Oxycodone.
My buddy was hooked on painkillers. It was interfering with their ability to perform the job at the depot, was falling asleep at work, nodding off in the car, etc. etc. all from the regular prescribed dosages. My buddy then moved out to west to help take care of his dying mother. He met a caregiver there who prescribed medicinal marijuana, and he tried it and said some form of tincture worked for his pain without the side effects, the shakes, the falling asleep feeling all the time. I am happy for people who find relief naturally. Too bad we can not all have this medicinal option available, that is the real crime here.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.